CSN Login
Members Online: 15

Vaginal sores

Phoebesnow
Posts: 448
Joined: Apr 2011

Good evening everyone. I visit this site often. I have been mostly lurking since 9/27/10 when I was first diagnosed. I had the standard nigro protocol treatment 11/1-12/8/10. I had severe burns and had a nurse come to dress the wounds everday until Jan. It was a long hard road and I have sympathy for each and everyone of you. I have the typical pelvic and groin pain coupled with nerve damage in my right thigh which has rendered my front thigh numb but yet excruciatingly painful when touched. Back of thigh fine. The two items of main concern to me are, losing my balance and vaginal sores.

I have had pet and ct of my head, all kinds of blood tests, all negative. White blood cells normal but neuts high and leuks low. Rb low. I lose my balance several times a day. Sometimes several times in an hour if I am tired. Doctors do not seem to be alarmed. I look like I have been drinking way too much! Has anybody had this after treatment? Any input no matter how insignificant it may seem, may help me. I am desperate for an answer.

The sores, ouch. My vagina shed and shed and shed and then it shed some more. There were several sores and then it healed, maybe in feb. Suddenly sores have come back, three of them. No more shedding. It hurts when I pee. I have started using the premarin cream again, hopefully that will help. Saw the gyno, she just threw her hands up in the air and said she was sorry and that it was due to treatment. Anybody else have a reoccurrence of the sores. Will this ever go away? I can't use dilator as she does not want anything in there until the sores heal.

I was dxed at 49. I am very active physically.

mp327's picture
mp327
Posts: 2939
Joined: Jan 2010

Sorry you have reason to be here like the rest of us! As for the balance issues, I occasionally have that happen to me. You mentioned that your red blood count was low--is it possible that's the cause? I don't think that's what causes mine, as my rbc is normal. I don't know what to say about the vaginal sores, except that obviously the skin that lines the vaginal canal is getting very irritated. My recommendation would be to see a gynoo oncologist who is more familiar with the after effects of pelvic radiation. I wish you all the best and hope you'll keep us posted.

Memphis Mary 49's picture
Memphis Mary 49
Posts: 52
Joined: Aug 2011

I am just 6 weeks out of treatment, so I can't speak to your symptoms from experience. However, I am a nurse. Your balance could be a low blood pressure, or an inner ear problem. It may not necessarily be just because of the treatment. Also, has anyone mentioned gabapentin or neurontin to help with the nerve pain/damage? It is a drug just for nerve pain. As far as the vaginal sores, could it be radiation recall? Did your gyno culture the sores to rule out fungus/virus/bacteria? Does she specialize in gynecological oncology?

I always encourage my patients to ask questions and press for answers. I'm not a doctor, but I just thought I would through out some things that you could ask about. YOU are your best advocate. I am glad you chimed in with your questions! Let me know if you find out anything!

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

Wow....Mary, your experience is so value added here. I'm sorry you have to be on this site in the first place but happy that you found us. I wish you strength and healing.
Liz

Memphis Mary 49's picture
Memphis Mary 49
Posts: 52
Joined: Aug 2011

Thanks, Liz.

I hate being here too, but I am more than happy to share any knowledge I have to help anyone I can!

dasspears
Posts: 233
Joined: Feb 2009

For sure! 4 years later, if I "wipe" too hard or too much, area becomes very tender. The skin has atrophied due to radiation and will always be more sensitive according to my ob-gyn. For me, premarin cream does help with the elasticity and dryness though - doesn't fix the problem but does help it.

ally bongo
Posts: 14
Joined: Jun 2011

hi
im just through my treatment with little or no side effects. a friend who had stage 3 used juicing yoga and acupuncture it changed her life and like me she got through chemo and radio with out too much trouble. she is six years clear and i hope to be too. she says adding nutrients to the body by juicing and using yoga to help put balance and physical strength back in place has been excellent. acupuncture has worked for keeping side effects at bay. at six years clear with no side effects not even narrowing of the vagina or hip problems. i am taking her advice seriously. she doesnt do forums but has given advice to anyone who askes her. she took a huge lifestyle change and doesnt even own a mobbile phone. spending time with her has been amazing.

Phoebesnow
Posts: 448
Joined: Apr 2011

Thanks for your input. I have started the premarin estrogen cream again, and it is helping. I do not like to use medications but obviously this was necessary.

Regarding the balance, I still have this, but currently taking a break from tests and doctors. I will pursue again in oct. Mm. You were right, i had this issue b4 tx, now much worse.

FYI: I have never eaten processed foods, nor did my family who grew up on farms, I do not smoke or drink, nor do they, there is no cancer, no heart disease diabetes, nothing in my history. I surf everyday, ride my bike on the weekends and walk my dogs for miles regularly. I look like a California poster girl. I may have pain from these treatments, but it certainly has not stopped me from living my life. I think this blog deals with the issues that we face and provides info and direction when it can. I am grateful for every entry I have ever read here, keep up the good work everyone.

Phoebe snow's mom

Phoebesnow
Posts: 448
Joined: Apr 2011

Thanks for your input. I have started the premarin estrogen cream again, and it is helping. I do not like to use medications but obviously this was necessary.

Regarding the balance, I still have this, but currently taking a break from tests and doctors. I will pursue again in oct. Mm. You were right, i had this issue b4 tx, now much worse.

FYI: I have never eaten processed foods, nor did my family who grew up on farms, I do not smoke or drink, nor do they, there is no cancer, no heart disease diabetes, nothing in my history. I surf everyday, ride my bike on the weekends and walk my dogs for miles regularly. I look like a California poster girl. I may have pain from these treatments, but it certainly has not stopped me from living my life. I think this blog deals with the issues that we face and provides info and direction when it can. I am grateful for every entry I have ever read here, keep up the good work everyone.

Phoebe snow's mom

7243
Posts: 223
Joined: Feb 2011

hello Phoebesnow ... I hurt for you. Sounds like you had a real tough go of it with radiation. We all have different experiences and issues because the dose of radiation varies with stage. I can relate to the vaginal issues ... I was significantly burned at the opening of my vagina and now have more "life like" dilators, but still painful ... and i get bad itching around that area ... with some bleeding when I wipe as it's pretty friable after treatment. I hope you're doing better on all fronts .... my GYN says we will keep a good eye on me to make sure this is not something "bad" like dysplasia happening in the area of my vulva and vagina. Not fun ... xoxox take care.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network